Alert archive / Indiana / Wind Advisories in 2025

Wind Advisory 2, NWS Northern Indiana

March 5, 202524 counties in Indiana; 5 counties in Michigan; 8 counties in Ohio

NWS Northern Indiana issued this wind advisory at Mar 5, 2025, 4:06 AM EST for 24 counties in Indiana; 5 counties in Michigan; 8 counties in Ohio. It took effect at Mar 5, 2025, 8:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2025, 4:06 AM EST (09:06 UTC)
In effect from
Mar 5, 2025, 8:00 PM EST
Expired
Mar 6, 2025, 2:28 AM EST
In force
6 hr
Issued by
NWS Northern Indiana
All 37 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 9.1 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1619 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
370 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

027 
WWUS73 KIWX 050906
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
406 AM EST Wed Mar 5 2025

INZ005>009-012>015-017-018-103-104-116-203-204-216-MIZ078>081-177-
277-OHZ001-002-004-005-015-016-024-025-052115-
/O.NEW.KIWX.WI.Y.0002.250306T0300Z-250307T1400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-Northern La Porte-Eastern St. Joseph
IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
406 AM EST Wed Mar 5 2025 /306 AM CST Wed Mar 5 2025/

...WIND ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 
9 AM EST /8 AM CST/ FRIDAY...

* WHAT...West to northwest winds 15 to 25 mph with gusts up to 45 
  mph expected.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...From 10 PM EST /9 PM CST/ this evening to 9 AM EST /8 AM 
  CST/ Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JBALL
4 follow-up statements
321 
WWUS73 KIWX 051120
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
620 AM EST Wed Mar 5 2025

INZ005>009-012>015-017-018-103-104-116-203-204-216-MIZ078>081-177-
277-OHZ001-002-004-005-015-016-024-025-052100-
/O.EXT.KIWX.WI.Y.0002.250306T0300Z-250306T1400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-Northern La Porte-Eastern St. Joseph
IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
620 AM EST Wed Mar 5 2025 /520 AM CST Wed Mar 5 2025/

...WIND ADVISORY NOW IN EFFECT FROM 10 PM EST /9 PM CST/ THIS 
EVENING TO 9 AM EST /8 AM CST/ THURSDAY...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...From 10 PM EST /9 PM CST/ this evening to 9 AM EST /8 AM 
  CST/ Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JBALL
675 
WWUS73 KIWX 051538
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1038 AM EST Wed Mar 5 2025

INZ020-022>027-032>034-060345-
/O.EXB.KIWX.WI.Y.0002.250306T0100Z-250306T1400Z/
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-
1038 AM EST Wed Mar 5 2025

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM EST 
THURSDAY...

* WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected.

* WHERE...Adams, Blackford, Cass IN, Grant, Huntington, Jay, Miami, 
  Wabash, Wells, and White Counties.

* WHEN...From 8 PM this evening to 9 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

INZ005>009-012>015-017-018-103-104-116-203-204-216-MIZ078>081-177-
277-OHZ001-002-004-005-015-016-024-025-060345-
/O.EXT.KIWX.WI.Y.0002.250306T0100Z-250306T1400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-Northern La Porte-Eastern St. Joseph
IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1038 AM EST Wed Mar 5 2025 /938 AM CST Wed Mar 5 2025/

...WIND ADVISORY NOW IN EFFECT FROM 8 PM EST /7 PM CST/ THIS EVENING 
TO 9 AM EST /8 AM CST/ THURSDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...From 8 PM EST /7 PM CST/ this evening to 9 AM EST /8 AM 
  CST/ Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Marsili
331 
WWUS73 KIWX 052016
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
316 PM EST Wed Mar 5 2025

INZ005>009-012>015-017-018-103-104-116-203-204-216-MIZ078>081-177-
277-OHZ001-002-004-005-015-016-024-025-061015-
/O.CON.KIWX.WI.Y.0002.250306T0100Z-250306T1400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-Northern La Porte-Eastern St. Joseph
IN-Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
316 PM EST Wed Mar 5 2025 /216 PM CST Wed Mar 5 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EST /7 PM CST/ THIS 
EVENING TO 9 AM EST /8 AM CST/ THURSDAY...

* WHAT...West to northwest winds 20 to 25 mph with gusts up to 45 to 
  50 mph expected.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...From 8 PM EST /7 PM CST/ this evening to 9 AM EST /8 AM 
  CST/ Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

INZ020-022>027-032>034-061015-
/O.CON.KIWX.WI.Y.0002.250306T0100Z-250306T1400Z/
White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-
Jay-
316 PM EST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM 
EST THURSDAY...

* WHAT...West to northwest winds 20 to 25 mph with gusts up to 45 
  mph expected.

* WHERE...Adams, Blackford, Cass IN, Grant, Huntington, Jay, Miami, 
  Wabash, Wells, and White Counties.

* WHEN...From 8 PM this evening to 9 AM EST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Marsili
627 
WWUS73 KIWX 060728
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
228 AM EST Thu Mar 6 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-060830-
/O.CAN.KIWX.WI.Y.0002.000000T0000Z-250306T1400Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St.
Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph
IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
228 AM EST Thu Mar 6 2025 /128 AM CST Thu Mar 6 2025/

...WIND ADVISORY IS CANCELLED...

Wind gusts have fallen below 45 mph and will continue to decline 
through daybreak.

$$

JBALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 5, 2:17 AM EST, 1 hour 49 minutes earlier. Its key messages:

  • Widespread rain today changes to a period of snow tonight. Snow accumulations up to an inch are possible, with the highest totals west of I 69 and north of US 6.
  • Turning windy tonight into Thursday morning. Northwest winds gusting up to 45 mph at times especially north of US 30.
Area forecast discussion, Mar 5, 2:17 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
217 AM EST Wed Mar 5 2025

.KEY MESSAGES...

- Widespread rain today changes to a period of snow tonight.
  Snow accumulations up to an inch are possible, with the
  highest totals west of I 69 and north of US 6.

- Turning windy tonight into Thursday morning. Northwest winds
  gusting up to 45 mph at times especially north of US 30.

&&

.DISCUSSION...
Issued at 214 AM EST Wed Mar 5 2025

Broad arc of showers through ern IL/wrn IN will lift rapidly n-newd
through primarily wrn half prior to daybreak. Sfc occlusion then
follows mid morning with some thunder potential still indicated as
dry slotting wraps newd through ern periphery of deep cyclone. This
is followed by more showers beneath cold pocket aloft associated
with upper low passing overhead late this aftn. Lastly diminishing
mid lvl deformation zone will finish with a period of snow this
evening especially northwest where some brief lake enhancement is
likely as strong undercutting cold advection wing spreads in. This
yields a fairly pronounced jump in gradient winds for a time as
sfc cyclone pulls away into se ON.

Upstream following strong disturbance splits through the srn Rockies
Thu with leading disturbance/parent jet streak shifting quickly east
through the srn lakes Fri. Robust fgen response/forcing plume for a
time develops within stout baroclinic zone to support a period of
accumulating mod snow. Primary uncertainty remains with sfc temp
response during the day and whether boundary layer will support any
mix to rain as inferred wet bulbing points to mainly snow and
little diurnal recovery. Nonetheless some snow accumulation
predicated and badly timed during the morning commute.

Cool and dry wx follows through the weekend before height field
aloft flattens to zonal across the ern US, leading to a
significant warmup through mid next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1159 PM EST Tue Mar 4 2025

A very active 24 hours of weather is ahead as a strong low
pressure system traversing the Midwest brings periods of rain,
gusty winds, and a chance for snow today. Scattered to
widespread rain will occur throughout the morning and afternoon
hours with MVFR ceilings and visibilities. Winds start out from
the south this morning, and as the center of the low passes
through this afternoon, winds will shift to the southwest and
then to the northwest by 00Z tonight. Winds will remain breezy
all day, with a short lull in the afternoon. Gusts to 25-30 kts
will be possible early this morning, then gusts to 35 kts are
expected this evening a tight pressure gradient develops on the
backside of the low. Precipitation will changeover to snow this
evening as temperatures quickly fall from the 40s to the 20s in
a matter of hours. A brief 1" or so of snow is possible,
especially on grassy surfaces. Ceilings on the backside of the
system should be MVFR to IFR.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 10 PM EST /9 PM CST/ this evening to 9 AM
     EST /8 AM CST/ Thursday for INZ005>009-012>015-017-018-
     103-104-116-203-204-216.
OH...Wind Advisory from 10 PM this evening to 9 AM EST Thursday for
     OHZ001-002-004-005-015-016-024-025.
MI...Wind Advisory from 10 PM this evening to 9 AM EST Thursday for
     MIZ078>081-177-277.
MARINE...Gale Warning from 4 PM this afternoon to 7 AM EST Thursday for
     LMZ043-046.

&&

DISCUSSION...T
AVIATION...Johnson
Hazardous weather outlook, Mar 4, 2:34 PM EST, 13 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
234 PM EST Tue Mar 4 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-051945-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
234 PM EST Tue Mar 4 2025 /134 PM CST Tue Mar 4 2025/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Flash freeze possible Wednesday evening as rain changes to a period
of snow with rapidly falling temperatures. Gusty winds to 45 mph
Wednesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-051945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
234 PM EST Tue Mar 4 2025

...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EST THURSDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Gales are likely Wednesday afternoon through Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 9:20 AM ESTSpecial Weather StatementIWXAdams, Blackford, Jay, Wells40 min
Mar 5, 9:56 AM ESTSpecial Weather StatementIWXAllen64 min
Mar 5, 10:30 AM ESTSpecial Weather StatementIWXFulton, Henry, Williams75 min

Nearby

Wind Advisories in Indiana, 2025Wind Advisories in Ohio, 2025Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.